MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0525
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus they experienced resistance when engaging the olympus 25 g needle to inject botox and dexamethasone in vocal chords during an unspecified therapeutic procedure.The procedure had to be stopped three times to change the needle with the same patient.The procedure was completed using a similar device.There was no report of patient injury or medical intervention associated with this event.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.Related mdr reports: 9614641 - 2024 ¿ 01152, 9614641 - 2024 - 01158.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, it was likely that the phenomenon ¿unable to inject liquid into the target tissue¿ occurred due to the compressive buckling on the needle tube.The compressive buckling on the needle tube was likely caused when the needle was extended because of the great friction between the outer tube and the needle.It was likely that the friction between the outer tube and the needle increased by the following factors: the needle extended/retracted while the tube was coiled in inspection of operation, the slider was abruptly pushed, the angle of the distal end of the endoscope.A definitive root cause could not be identified.The event can be prevented by following the instructions for use (ifu): straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated; operate the slider slowly, otherwise the tube could buckle; do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion; when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged; insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument; stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus they experienced resistance when engaging the single use injector needle to inject botox and dexamethasone during a therapeutic laryngoscopy procedure.The procedure had to be stopped three times to change the needle with the same patient and there was a 10-minute delay.The procedure was completed using a similar device.There was no report of patient injury or medical intervention associated with this event.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19402410
Report Number9614641-2024-01162
Device Sequence Number7744364
Product Code FBK
UDI-Device Identifier04953170422652
UDI-Public04953170422652
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0525
Device Lot Number17V-29V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date05/27/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown